Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

On depo since a long term, have slight bleeding after intercourse, lower abdominal pains, normal pap results. What could be wrong?

hello, i have been on depo most of my life, stopping it here and there when planning on conciving. i am 36yrs old and i have two healthy boys, one is 9 and the other 3yrs. i had my last born in 2009 and started on depo in 2010. Since beginning of this year, i have been bleeding , but not a lot after intercourse, and sometime even to day two or three still bleeding. i also get lowe abdominal pains, as if im on my real periods. My last dose of depo was in august as i am planning on having another baby soon. what could be wrong with me? Ooh, my paps have been normal through out, and im due for one soon. pleaase help.
Asked On : Thu, 13 Dec 2012
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response

thankyou for posting your question.
Your last Depo injection was in August and you`ve been noticing bleeding after intercourse for one year now, paps were normal.
If your PAPs were okay, don`t worry. Postcoital bleeding or bleeding after intercourse is sannoying but usually nothing to worry about. You can have it treated though.
Women can have small bloof vessels that lie near to the surface of the cervix and when during intercourse the penis rubs against the cervical surface these small vessels can open and bleed. So long as your PAPs are normal - It`s just annoying. But you can have this treated - the doctor will apply ice or a solutuion to the areas that bleed. This might have to be repeated a couple of times but you will usually have some peace for a while. The treatment doesn´t hurt - it`s just like having a PAP.

The lower abdominal apins shoudl be checked. You should also slowly be getting your cycles back and may be experiencing pain of ovulation - but just to be sure ask your doctor to exclude infections of the vagina (which can also cause postcoital bleeding ) and ovarian cysts.
All the best!
kind regards
Answered: Mon, 17 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor